Alert archive / Idaho / Snow Squall Warnings in 2025
Snow Squall Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this snow squall warning at Dec 26, 2025, 8:22 PM PST for Benewah County, Latah County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2025, 8:22 PM PST (04:22 UTC)
- Expired
- Dec 26, 2025, 8:45 PM PST
- In force
- 23 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Benewah County, ID, Latah County, ID
The radar
The Spokane radar (KOTX), 107 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.4 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432
WWUS56 KOTX 270422
SQWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Spokane WA
822 PM PST Fri Dec 26 2025
IDC009-057-270445-
/O.NEW.KOTX.SQ.W.0002.251227T0422Z-251227T0445Z/
Latah ID-Benewah ID-
822 PM PST Fri Dec 26 2025
The National Weather Service in Spokane has issued a
* Snow Squall Warning for...
Western Latah County in the Panhandle of Idaho...
Southwestern Benewah County in the Panhandle of Idaho...
* Until 845 PM PST.
* At 821 PM PST, a dangerous snow squall was located near Potlatch,
or 17 miles north of Moscow, moving east at 45 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
up to 35 mph.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This includes U.S. Highway 95 in Idaho between mile markers 331 and
352, and between mile markers 354 and 391.
Locations impacted include...
Moscow, Genesee, Troy, Potlatch, Onaway, Tensed, Harvard, Princeton,
Sanders, Viola, and Joel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 4655 11702 4684 11703 4728 11701 4729 11666
4657 11672
TIME...MOT...LOC 0421Z 269DEG 38KT 4697 11687
SNOW SQUALL...RADAR INDICATED
$$
SBWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this snow squall warning went out at Dec 26, 3:59 PM PST, 4 hours 23 minutes earlier. Its key messages:
- Moderate to heavy snow over mountain passes Friday into Friday night.
- Snow levels crashing Friday evening with potential for light snow on the Palouse and in valleys of Northeastern Washington and North Idaho.
- Drier and colder Saturday into early next week. Gusty north winds down the Okanogan Valley Saturday.
Area forecast discussion, Dec 26, 3:59 PM PST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
359 PM PST Fri Dec 26 2025
.KEY MESSAGES...
- Moderate to heavy snow over mountain passes Friday into Friday
night.
- Snow levels crashing Friday evening with potential for light
snow on the Palouse and in valleys of Northeastern Washington
and North Idaho.
- Drier and colder Saturday into early next week. Gusty north
winds down the Okanogan Valley Saturday.
&&
.SYNOPSIS...
There will be increasing chances for snow across the Inland
Northwest Friday afternoon into early Saturday, especially in
Idaho and eastern third of Washington. Moderate to heavy snow
will impact travel over the mountain passes. Winds will be gusty
at times into Saturday. Much cooler temperatures arrive
Saturday with the first taste of true winter air. Seasonal
temperatures and dry conditions settle into the region early
next week.
&&
.DISCUSSION...
Friday afternoon through Saturday: Active winter weather will
continue across the Inland Northwest Friday afternoon through
Saturday morning as a cold front sweeps through the region from
the northwest, driving snow levels lower and producing another
band of precipitation. Precip with this second band is expected
to start as a mix of rain and snow in the lowlands but will
quickly transition to all snow as the cold front brings down
snow levels. In addition to lowering snow levels, the cold front
will bring an increase in winds with gusts ranging from 25 to
40 mph. With gusty winds, snow showers, and instability, there
is a risk for snow squalls along this band which could change
road conditions rapidly. We will be monitoring this closely
Friday evening and overnight.
Areas in the lee of the Cascades will miss out on much of the
precipitation with chances for lowland snow confined to the
Idaho Panhandle, Northeastern WA, and extending over the WA/ID
border along the US 195 corridor. Lowland areas of North Idaho
(except the L-C Valley), the Palouse (Pullman to Rockford), and
far Northeastern WA have a 30 to 60 percent chance of seeing
more than an inch of snow by Saturday morning. Forecast amounts
are less than an inch for locations like Spokane, Davenport,
and Republic. For much of Friday night, periods of moderate to
heavy snow will impact the passes creating very challenging
travel conditions.
Even for places where snow does not accumulate on the
roadway, travel conditions may still be very slick Saturday
morning due to moisture from precipitation freezing on the
surface as temperatures drop through Friday night.
Much colder air will flood into the region from the north and northwest
Friday night into Saturday with skies clearing and morning snow
showers tapering off from northwest to southeast. Blustery
northerly winds will channel down the Okanogan Valley, bringing gusts
up to 40 mph. Gusts of 20 to 30 mph will spread into the Basin.
High temperatures on Saturday with only reach the teens and 20s
across the north and 30s in the southern Basin and L-C Valley
but it will feel colder given the wind chills. The first real
taste of winter is about to arrive. Clearing overnight Saturday
into Sunday morning will result in lows dropping into the teens
for most locations with the more sheltered northern valleys
(especially those with fresh snow) dipping into the single
digits.
Sunday through Thursday: There is increasing confidence for a
ridge of high pressure to setup over the region Sunday through
Tuesday delivering stable and dry weather conditons and largely
dry conditions. Weather impacts will be very low outside of
morning fog and black ice. Around 70% of the ensembles begin to
shift the ridge axis eastward Wednesday which increases to 90%
or higher by Thursday/Friday with the arrival of a cool, Pacific
trough. /Fewkes
&&
.AVIATION...
00Z TAFs: A cold front will usher in a second, lighter band of
rain and snow, moving through around 01-02Z. In terms of type of
precipitation, KGEG/KCOE/KEAT have the best chance of starting
out as snow and staying snow. Other TAF sites
(KSFF/KPUW/KLWS/KMWH) are showing better chances of
precipitation beginning as rain and then transitioning to snow
around 07Z. HREF has been much too optimistic about ceilings
over the last week, so stayed with lower ceilings through the
end of this forecast period and areas of morning fog formation
for KGEG/KSFF/KCOE. With temperatures lowering below freezing,
could present as freezing fog as well. Overall, anticipate
restrictions in ceilings as a band of precipitation moves
through and continued lower ceilings for KGEG/KSFF/KCOE as fog
forms.
.FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Moderate
confidence in precipitation type and transition from rain to
snow for KSFF/KPUW/KLWS/KMWH. Moderate confidence in timing for
precipitation band. Low to moderate confidence in fog formation
for KGEG/KSFF/KCOE. Reasoning for low is that HREF favors
ceilings clearing out after the band moves through, but HREF has
struggled with ceilings staying low, so will see how that turns
out. /AS
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 23 30 17 28 20 32 / 90 10 0 0 0 0
Coeur d'Alene 23 29 13 28 20 33 / 100 20 0 0 0 0
Pullman 26 30 17 29 21 32 / 90 50 0 0 0 0
Lewiston 33 36 23 33 25 35 / 90 50 0 0 0 0
Colville 18 23 14 24 17 29 / 90 0 0 0 0 10
Sandpoint 20 25 13 24 17 29 / 100 20 0 0 0 10
Kellogg 23 28 13 28 20 35 / 100 60 0 10 0 0
Moses Lake 24 33 18 32 22 34 / 30 0 0 0 0 0
Wenatchee 25 33 20 30 23 32 / 30 0 0 0 0 0
Omak 17 22 15 25 19 28 / 30 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 10 AM PST Saturday for Northeast
Blue Mountains-Spokane Area-Washington Palouse.
Winter Weather Advisory until 10 PM PST this evening for
Western Chelan County.
ID...Winter Weather Advisory until 10 AM PST Saturday for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-
Lewis and Southern Nez Perce Counties.
&&In the hours before
Special weather statement, Dec 26, 4:52 PM PST, 3 hours 30 minutes before
Special Weather Statement National Weather Service Spokane WA 452 PM PST Fri Dec 26 2025 IDZ001-WAZ037-270330- Northern Panhandle-Northeast Mountains- 452 PM PST Fri Dec 26 2025 Snow is increasing across northeastern Washington and North Idaho this evening. A wide variation in surface temperatures suggest the main impacts for snow accumulations on the roadways will occur above 2000 feet though local cold pockets along US 2 near Newport, Oldtown, and Priest River will bring the potential for snow accumulations below 2000 feet. Snow accumulations will vary between 1 and 4 inches across the area. Motorists should be prepared for changing road conditions during the evening commute and into Friday night transitioning from wet to snow covered roads. Temperatures will continue to fall overnight with increasing likelihood for icy conditions by Saturday morning for any untreated surfaces.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:37 PM PST | Snow Squall Warning | OTX | Benewah, Bonner, Kootenai, Shoshone | 53 min |
| Dec 26, 8:30 PM PST | Special Weather Statement | OTX | Shoshone | 60 min |
| Dec 26, 9:32 PM PST | Special Weather Statement | OTX | Latah | 43 min |
| Dec 26, 9:54 PM PST | Special Weather Statement | OTX | Bonner | 51 min |
| Dec 26, 10:49 PM PST | Special Weather Statement | OTX | Boundary | 41 min |
Nearby
Snow Squall Warnings in Idaho, 2025Every snow squall warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.